Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 190, NWS St. Louis, MO

August 13, 20194 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 13, 2019, 3:25 AM CDT for 4 counties in Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2019, 3:25 AM CDT (08:25 UTC)
Expired
Aug 13, 2019, 4:15 AM CDT
In force
50 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, MO, Franklin County, MO, Gasconade County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 3:30 AM CDTTSTM WND DMG1 Ne Cuba, MOTREES DOWN EAST OF CUBA, WITH A RECORDED GUST OF 50MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2282 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1756 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.2
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted.

626 
WUUS53 KLSX 130825
SVRLSX
MOC055-071-073-221-130915-
/O.NEW.KLSX.SV.W.0190.190813T0825Z-190813T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
325 AM CDT Tue Aug 13 2019

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Crawford County in east central Missouri...
  Southwestern Washington County in east central Missouri...
  Southwestern Franklin County in east central Missouri...
  Southern Gasconade County in east central Missouri...

* Until 415 AM CDT.

* At 325 AM CDT, a severe thunderstorm was located near Cuba, moving
  east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Sullivan, Cuba, Steelville, Bourbon, Anthonies Mill, Leasburg,
  Cherryville, St. Cloud, Japan, Cook Station, Davisville, Oak Hill
  and Rosati.

This includes Interstate 44 in Missouri between exits 203 and 228.
 
This also includes Onondaga Cave State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3779 9153 3815 9153 3815 9161 3829 9164
      3830 9137 3822 9113 3778 9094
TIME...MOT...LOC 0825Z 270DEG 20KT 3800 9145 

HAIL...1.00IN
WIND...60MPH
 
$$

Gosselin
1 follow-up statement
086 
WWUS53 KLSX 130843
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
343 AM CDT Tue Aug 13 2019

MOC055-071-073-221-130915-
/O.CON.KLSX.SV.W.0190.000000T0000Z-190813T0915Z/
Crawford MO-Washington MO-Franklin MO-Gasconade MO-
343 AM CDT Tue Aug 13 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR CRAWFORD...SOUTHWESTERN WASHINGTON...SOUTHWESTERN FRANKLIN AND
SOUTHERN GASCONADE COUNTIES...

At 343 AM CDT, a severe thunderstorm was located over Steelville,
moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Sullivan, Cuba, Steelville, Bourbon, Anthonies Mill, Leasburg,
Cherryville, St. Cloud, Japan, Cook Station, Davisville, Oak Hill and
Rosati.

This also includes Onondaga Cave State Park.
 
This includes Interstate 44 in Missouri between exits 203 and 228.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3779 9153 3815 9153 3815 9161 3829 9164
      3830 9137 3822 9113 3778 9094
TIME...MOT...LOC 0843Z 270DEG 20KT 3800 9132 

HAIL...1.00IN
WIND...60MPH
 
$$

Gosselin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:25 AM CDT, 0 minutes earlier.

Area forecast discussion, Aug 13, 3:25 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
325 AM CDT Tue Aug 13 2019

.SHORT TERM...  (Through Late Wednesday Afternoon)
Issued at 325 AM CDT Tue Aug 13 2019

Early this morning, a surface cold front extended from central IL
into central MO and into eastern KS.  Numerous thunderstorms have
developed ahead of this front, primarily along a pre-frontal TROF
that is about 50 miles southeast of the main front, anchored by a
MCV driven mass of showers and storms in central MO.  Skies were
mostly cloudy for the forecast area with temperatures in the 70s.

The main cold front is expected to continue pushing southeast but at
a slow pace this morning.  Very rich moisture in the column
continues to exist ahead of the cold front, with PWs in excess of 2
inches.  MUCAPEs of close to 2500 J/kg currently are expected to
decrease to below 1000 after 12z/Tue, with decent deep layer bulk
shear throughout.  This should decrease the severe threat over the
next few hours, but where storms can train, could still lead to
locally heavy rainfall through the early morning hours.  PoPs should
also remain high, especially with the anchor MCS not expected to get
through areas south of I-70 until mid to late morning.

The main cold front should finally exit the forecast area through
southeast MO and southern IL during early afternoon, finally ending
the main source of rain chances.  There is a weak signal for
instability showers developing in IL this afternoon, but it appears
the better chances for mentionable precipitation should stay east of
the forecast area.

Otherwise, a quiet stretch of weather should commence for most areas
beginning this afternoon and continuing through Wednesday.
Temperatures will be noticeably cooler today, with highs in the mid
to upper 80s and 80s again on Wednesday.

TES

.LONG TERM...  (Wednesday Night through Monday)
Issued at 325 AM CDT Tue Aug 13 2019

(Wednesday Night - Thursday)

The midweek period will be dominated by an area of high pressure at
the surface which is expected to slide slowly eastward across the
mid-Mississippi Valley. This should help promote dry, quiet weather
along with seasonably cool temperatures. Low temperatures Wednesday
night/Thursday morning are forecast to be in the low to mid 60s with
highs on Thursday topping out in the low to mid 80s. These values
would be nearly 5 degrees below normal for the middle of August.

(Thursday Night - Monday)

A return to a more active weather pattern appears in store to end
the work week, which should continue through this upcoming weekend.
The synoptic flow aloft becomes quasi-zonal, with multiple shortwave
troughs transversing the Mississippi Valley. At the surface, a cold
front is forecast to move into the area on Sunday and may stall out
across the bi-state area. Another cold front may approach the region
late in the extended period toward Monday.

While multiple rounds of showers and thunderstorms appear possible
during this time period, pinning down the location and timing this
far out is very difficult due to uncertainties with the position of
the front and timing individual shortwaves. For now, went with PoPs
near climatology for this time period. Regarding temperatures,
moderation back to near normal is expected by Saturday as 850-hPa
temperatures get back to near +20C. Highs in the upper 80s to low
90s should continue then through Saturday. In addition to the warmer
temperatures, an increase in humidity is also expected which is
forecast to produce max heat index values Saturday through Monday in
the mid to upper 90s.

Gosselin

&&

.AVIATION...  (For the 06z TAFs through 06z Tuesday Night)
Issued at 1208 AM CDT Tue Aug 13 2019

Showers and thunderstorms will move southward early in the period
ahead of a cold front that will move southeast across the area
between 06-12Z. These thunderstorms will affect KCOU through 07Z,
but the remaining terminals are expected to remain dry. Otherwise
some low clouds with mainly low VFR or possibly high MVFR ceilings
will move into the terminals late tonight and on Tuesday, but then
clear out late of Tuesday afternoon and Tuesday evening. Winds
will turn out of the northwest behind the front.

SPECIFICS FOR KSTL:

Mainly dry and VFR conditions are expected during the period. A
cold front will move through the terminals late tonight, and low
VFR or high MVFR ceilings will move into the terminal behind it.  Winds
will turn out of the northwest behind the front.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 12, 10:32 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
1032 PM CDT Mon Aug 12 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-140345-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
1032 PM CDT Mon Aug 12 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are likely into the overnight hours, mainly across
south central Illinois. Damaging winds are the primary threat along
with a tornado or two and large hail. Locally heavy rainfall is also
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance for thunderstorms across southeast Missouri and
southern Illinois Tuesday morning. The chance for thunderstorms
returns to the region Thursday night through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

Britt

In the hours before

Special weather statement, Aug 13, 2:18 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service St Louis MO
218 AM CDT Tue Aug 13 2019

ILZ100-101-MOZ061-063-064-130800-
St. Clair IL-Madison IL-St. Louis MO-St. Charles MO-
St. Louis City MO-
218 AM CDT Tue Aug 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND NORTHERN ST.
CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS...EAST CENTRAL ST. CHARLES
AND NORTHEASTERN ST. LOUIS COUNTIES IN EAST CENTRAL MISSOURI AND ST.
LOUIS CITY UNTIL 300 AM CDT...

At 218 AM CDT, Doppler radar was tracking a strong thunderstorm over
Country Club Hills, moving east at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
St. Louis, Belleville, Granite City, O'Fallon, East St. Louis,
Collinsville, Edwardsville, Fairview Heights, Cahokia, Jennings,
Swansea, Glen Carbon, Shiloh, Bellefontaine Neighbors, Wood River,
Troy, Maryville, Mascoutah, Pontoon Beach and Centreville.

This includes the following highways...
 Interstate 70 in Illinois between exits 21 and 24.
 Interstate 55 in Illinois near exit 23.
 Interstate 64 in Illinois between exits 9 and 27.

This also includes Scott Joplin Historic Site, Confluence State Park,
and Horseshoe Lake State Park.

LAT...LON 3859 9032 3865 9030 3870 9026 3887 9024
      3886 8971 3850 8972
TIME...MOT...LOC 0718Z 268DEG 39KT 3872 9027

Gosselin
Local storm report, Aug 13, 2:23 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 AM CDT TUE AUG 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 AM     TSTM WND GST     4 S WELDON SPRING       38.66N 90.66W
08/13/2019  M58 MPH          ST. LOUIS          MO   ASOS

            KSUS.

&&

BRITT
Local storm report, Aug 13, 2:28 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
228 AM CDT TUE AUG 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     1 ESE O'FALLON          38.78N 90.70W
08/13/2019                   ST. CHARLES        MO   BROADCAST MEDIA

            TWO TREES DOWN AT HIGHWAY K & FEISE ROAD.

&&

BRITT
Local storm report, Aug 13, 2:34 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
234 AM CDT TUE AUG 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     1 W SAINT PETERS        38.78N 90.63W
08/13/2019                   ST. CHARLES        MO   TRAINED SPOTTER

            TWO 6 INCH DIAMETER BRANCHES DOWN BY WIND.

&&

BRITT
Special weather statement, Aug 13, 3:06 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service St Louis MO
306 AM CDT Tue Aug 13 2019

ILZ064-065-069-070-074-100-101-130845-
Marion IL-St. Clair IL-Bond IL-Madison IL-Clinton IL-Fayette IL-
Washington IL-
306 AM CDT Tue Aug 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR CLINTON AND BOND COUNTIES IN
SOUTH CENTRAL ILLINOIS...EASTERN MADISON COUNTY IN SOUTHWESTERN
ILLINOIS...SOUTHWESTERN MARION...SOUTHWESTERN FAYETTE...NORTHEASTERN
WASHINGTON COUNTIES IN SOUTH CENTRAL ILLINOIS AND NORTHEASTERN ST.
CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS UNTIL 345 AM CDT...

At 306 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Worden to New Baden. Movement was east at
30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Centralia, Highland, Greenville, Breese, New Baden, Carlyle, Trenton,
Aviston, St. Rose, Sandoval, Germantown, Albers, Wamac, Central City,
St. Jacob, Beckemeyer, Marine, Pocahontas, Alhambra and Mulberry
Grove.

This includes the following highways...
 Interstate 70 in Illinois between exits 21 and 52.
 Interstate 55 in Illinois near exit 30.
 Interstate 64 in Illinois between exits 27 and 34.

This also includes Carlyle Lake Recreational Area.

LAT...LON 3848 8912 3850 8974 3892 8988 3900 8924
      3848 8909
TIME...MOT...LOC 0806Z 268DEG 25KT 3892 8978 3854 8967

Gosselin
Special weather statement, Aug 13, 3:15 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service St Louis MO
315 AM CDT Tue Aug 13 2019

MOZ072-073-130915-
Washington MO-Crawford MO-
315 AM CDT Tue Aug 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD AND NORTHWESTERN
WASHINGTON COUNTIES UNTIL 415 AM CDT...

At 315 AM CDT, Doppler radar was tracking a strong thunderstorm near
St. James, moving east at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Sullivan, Cuba, Steelville, Bourbon, Anthonies Mill, Leasburg, St.
Cloud and Rosati.

This includes Interstate 44 in Missouri between exits 203 and 218.

This also includes Onondaga Cave State Park.

LAT...LON 3811 9153 3821 9106 3820 9104 3789 9096
      3783 9153
TIME...MOT...LOC 0815Z 270DEG 20KT 3800 9153

Gosselin

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:01 PM CDTSpecial Weather StatementLSXLincoln44 min
Aug 12, 8:22 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike38 min
Aug 12, 8:55 PM CDTSevere Thunderstorm WarningLSXLincoln50 min
Aug 12, 9:25 PM CDTSevere Thunderstorm WarningLSXSaint Charles28 min
Aug 13, 12:27 AM CDTSpecial Weather StatementLSXCallaway, Montgomery48 min
Aug 13, 12:58 AM CDTSpecial Weather StatementLSXMontgomery, Warren47 min
Aug 13, 1:19 AM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren41 min
Aug 13, 1:46 AM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis44 min
Aug 13, 2:18 AM CDTSpecial Weather StatementLSXCity of Saint Louis42 min
Aug 13, 3:15 AM CDTSpecial Weather StatementLSXCrawford60 min
Aug 13, 3:56 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Washington36 min
Aug 13, 5:03 AM CDTSpecial Weather StatementLSXSainte Genevieve42 min
Aug 13, 5:36 AM CDTAreal Flood AdvisoryLSXJefferson, Saint Louis, City of Saint Louis3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.